Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 242, NWS Wichita, KS

June 17, 2011Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 17, 2011, 9:56 PM CDT for Chase County, Marion County, Kansas. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 9:56 PM CDT (02:56 UTC)
Expired
Jun 17, 2011, 11:00 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 87 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:58 PM CDTTSTM WND GST 70Burns, KSDELAYED REPORT OF 70 MPH WINDS IN BURNS.
Jun 17, 10:33 PM CDTTSTM WND GST 704 S Florence, KS
Jun 17, 10:46 PM CDTTSTM WND DMGElmdale, KSMEDIA REPORTS NUMEROUS TREE LIMBS DOWN WITH SEVERAL STREETS BLOCKED, TIN AND FRONT OF BUILDING TORN OFF AND DOWNED POWER LINES.
Jun 17, 10:48 PM CDTTSTM WND GST 60Cottonwood Falls, KS
Jun 17, 10:50 PM CDTTSTM WND GST 70Burns, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS53 KICT 180256
SVRICT
KSC017-115-180400-
/O.NEW.KICT.SV.W.0242.110618T0256Z-110618T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS      
  LOCATED NEAR LINCOLNVILLE...OR 6 MILES NORTH OF MARION...AND       
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARION...COTTONWOOD FALLS...FLORENCE...CEDAR POINT...BURNS...
  ELMDALE...STRONG CITY...MATFIELD GREEN...HYMER...WONSEVU AND
  BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3853 9692 3853 9649 3808 9653 3809 9694
      3837 9727 3862 9728 3862 9693
TIME...MOT...LOC 0254Z 304DEG 17KT 3843 9698
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
4 follow-up statements
935 
WWUS53 KICT 180313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT FRI JUN 17 2011

KSC017-115-180400-
/O.CON.KICT.SV.W.0242.000000T0000Z-110618T0400Z/
MARION KS-CHASE KS-
1013 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
MARION COUNTIES UNTIL 1100 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM
WAS LOCATED NEAR MARION...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARION...COTTONWOOD FALLS...FLORENCE...CEDAR POINT...BURNS...
  ELMDALE...MATFIELD GREEN...STRONG CITY...HYMER...WONSEVU AND
  BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3853 9692 3853 9649 3808 9653 3809 9694
      3837 9727 3862 9728 3862 9693
TIME...MOT...LOC 0313Z 304DEG 22KT 3838 9704
WIND...HAIL 70MPH 1.50IN

$$

BILLINGS
232 
WWUS53 KICT 180327
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT FRI JUN 17 2011

KSC017-115-180400-
/O.CON.KICT.SV.W.0242.000000T0000Z-110618T0400Z/
MARION KS-CHASE KS-
1027 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
MARION COUNTIES UNTIL 1100 PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MARION...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...FLORENCE...CEDAR POINT...ELMDALE...BURNS...
  MATFIELD GREEN...STRONG CITY...HYMER...WONSEVU AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3853 9692 3853 9649 3808 9653 3809 9694
      3837 9727 3862 9728 3862 9693
TIME...MOT...LOC 0327Z 304DEG 22KT 3833 9695
WIND...HAIL 70MPH 1.75IN

$$

BILLINGS
110 
WWUS53 KICT 180334
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT FRI JUN 17 2011

KSC017-115-180400-
/O.CON.KICT.SV.W.0242.000000T0000Z-110618T0400Z/
MARION KS-CHASE KS-
1034 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
MARION COUNTIES UNTIL 1100 PM CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR FLORENCE...OR 6 MILES SOUTHEAST OF MARION...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...FLORENCE...CEDAR POINT...ELMDALE...BURNS...
  MATFIELD GREEN...STRONG CITY...HYMER...WONSEVU AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3853 9692 3853 9649 3809 9653 3809 9694
      3837 9727 3862 9728 3862 9693
TIME...MOT...LOC 0334Z 304DEG 22KT 3831 9691
WIND...HAIL 80MPH 1.75IN

$$

BILLINGS
395 
WWUS53 KICT 180346
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CDT FRI JUN 17 2011

KSC017-115-180400-
/O.CON.KICT.SV.W.0242.000000T0000Z-110618T0400Z/
MARION KS-CHASE KS-
1046 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
MARION COUNTIES UNTIL 1100 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR CEDAR POINT...OR 9 MILES SOUTHEAST OF MARION...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...CEDAR POINT...ELMDALE...MATFIELD GREEN...STRONG
  CITY...WONSEVU AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3853 9692 3853 9649 3809 9653 3809 9694
      3837 9727 3862 9728 3862 9693
TIME...MOT...LOC 0346Z 304DEG 22KT 3827 9683
WIND...HAIL 80MPH 1.75IN

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:34 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 17, 6:34 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT FRI JUN 17 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE THIS EVENING IS WHEN/IF CONVECTION WILL DEVELOP. AREA IN
THE VICINITY OF KICT NEAR TRIPLE POINT IS THE MOST LIKELY IN THE
SHORT TERM...WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. NAM/RUC
TRIES TO BREAK OUT PRECIPITATION ACROSS FLINT HILLS THIS EVENING
WHERE MID LEVEL TEMPERATURES ARE LIKELY A DEGREE OR TWO COOLER.
ALSO WATCHING CONVECTION ACROSS CO...WHICH COULD TRACK ALONG I-70
LATER TONIGHT. DAYLIGHT HOURS ON SAT WILL BE RELATIVELY QUIET IN
THE MORNING...BUT QUASI-STATIONARY BOUNDARY WILL BE HUNG UP IN THE
VICINITY OF KICT-KCNU...AND WITH AFTERNOON HEATING...SHOULD SEE
EXTENSIVE CUMULUS AND A FEW STORMS DEVELOP. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT FRI JUN 17 2011/

DISCUSSION...

MAIN FORECAST CONCERN IS THE CHANCES FOR PRECIPITATION TONIGHT AND
AGAIN THIS WEEKEND.

SYNOPSIS:
A TROUGH SITS OVER THE WEST COAST WITH A COUPLE OF DEEP DISTURBANCES
MOVING OVER THE NORTHERN ROCKIES...WITH MULTIPLE WEAKER DISTURBANCES
MOVING NORTHEAST OVER THE CENTRAL PLAINS. AT THE SURFACE A LOW IS
SITTING OVER NORTHWESTERN OKLAHOMA...WITH MOST OF SOUTH CENTRAL AND
SOUTHEASTERN KANSAS IN THE WARM SECTOR.  70+ DEWPOINTS ARE MOVING
NORTHWARD AROUND THE NORTH SIDE OF THE LOW PRESSURE SYSTEM.  THIS HAS
KEPT SOME OF THE TEMPERATURES IN SOUTHERN AND EASTERN KANSAS IN THE
UPPER 80S AND LOWER 90S...WHILE WHERE THE DEWPOINT HAS MIXED
OUT...BEHIND THE DRYLINE TEMPERATURES HAVE SURGED INTO THE LOW
100S.  THIS WARM SECTOR WILL BE THE AREA TO WATCH THIS EVENING AND
OVERNIGHT FOR THUNDERSTORM DEVELOPMENT.

TONIGHT:
AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS KANSAS WHICH WILL BRING
UPPER LEVEL SUPPORT TO THUNDERSTORM DEVELOPMENT.  AT THE LOWER
LEVELS...3000-4000 J/KG CAPE WITH 40-50 KTS BULK SHEAR OVER SOUTH
CENTRAL KANSAS WILL BE PLENTIFUL FOR SEVERE THUNDERSTORMS.  THE ONLY
NEGATIVE FOR THE DEVELOPMENT IS THE CAP FROM THE ELEVATED MIXED
LAYER.  THE LATEST GUIDANCE DOES INDICATE THAT THE CAP IS
WEAKENING...AND THUNDERSTORM DEVELOPMENT NEAR 22-00Z IS EXPECTED.
THE MAIN AREA OF CONCERN IS SOUTH AND EAST OF THE TURNPIKE...BUT IT
WILL DEPEND ON HOW FAR WEST STORMS INITIATE.  SOUTH CENTRAL KANSAS
COULD BE IN THE MIX OF THINGS EARLIER IN THE EVENT BEFORE IT MOVES
EASTWARD TOWARD 06Z...THEN OUT OF THE AREA OVERNIGHT.

SATURDAY - SUNDAY:
DISTURBANCE AFTER DISTURBANCE WILL MOVE THROUGH THE REGION...HELPING
TO KEEP THUNDERSTORM CHANCES IN FOR MUCH OF THE PERIOD.  THE FRONT
WILL BISECT SOUTH CENTRAL KANSAS...NEAR THE TURNPIKE FOR SATURDAY.
FEEL THAT THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE
AFTERNOON SATURDAY AS THE CAP WEAKENS...AFTER 21Z ACROSS MUCH OF THE
AREA. THE TRICKY PART WILL BE WHERE THE BOUNDARY SETS UP...WITH A
POSSIBLE OUTFLOW BOUNDARY FROM STORMS TONIGHT INTERACTING WITH IT.
THIS COULD IMPACT THE LOCATION OF THUNDERSTORMS.

WITH THE BOUNDARY HANGING OUT OVER THE AREA SATURDAY...TEMPERATURES
WILL BE COOLER NORTH OF IT IN CENTRAL KANSAS WITH TEMPERATURES IN
SOUTH CENTRAL KANSAS IN THE MID 90S AGAIN.

BY SUNDAY THERE ARE SOME DISCREPANCIES BETWEEN THE GUIDANCE WITH
WHERE THE WARM FRONT WILL BE LOCATED.  THE NAM KEEPS THE FRONT
FURTHER SOUTH OVER SOUTHERN KANSAS...NEAR THE OKLAHOMA
BORDER...WHILE THE GFS PUSHES THE FRONT INTO CENTRAL KANSAS.  THIS
WILL IMPACT THE LOCATION OF ANY THUNDERSTORM DEVELOPMENT DURING THE
AFTERNOON.  HAVE KEPT THE AFTERNOON DRY...WITH POPS INTRODUCED
BEYOND 00Z/MON TO ACCOUNT FOR MORE STOUT MOISTURE TRANSPORT OVER THE
BOUNDARY.

MONDAY - TUESDAY:
THE WARM FRONT WILL CONTINUE TO PUSH NORTHWARD...WITH SOME
DISCREPANCIES BETWEEN THE GUIDANCE IN EXACT LOCATION.
HOWEVER...DESPITE THOSE DIFFERENCES THEY SHOW A TREND OF NORTHWARD
MOVEMENT.  THIS WILL CAUSE TEMPERATURES TO SOAR AGAIN ON MONDAY.  A
DEEP TROUGH/STRONG DISTURBANCE WILL APPROACH THE REGION MONDAY AND
WILL SUPPORT SEVERE THUNDERSTORM CHANCES FOR LATE IN THE DAY ALONG
THE COLD FRONT AS IT PUSHES EAST.  CONVERGENCE ALONG THE BOUNDARY
WILL NOT BE OVERWHELMING...BUT WITH THE HELP OF THE UPPER LEVEL
SUPPORT...LOOKS LIKE STORMS WILL FIRE.

THIS WAVE WILL HELP PUSH THE COLD FRONT OUT OF THE AREA BY TUESDAY
EVENING.  THUNDERSTORM CHANCES ALONG THE FRONT WILL CONTINUE THROUGH
THE DAY TUESDAY...AND THE COOLER AIR BEHIND THE FRONT AND POSSIBLE
CLOUD COVER WILL AID IN KEEPING TEMPERATURES IN THE COOLER 80S.

WEDNESDAY - FRIDAY:
BY WEDNESDAY THE FRONT WILL BE WELL EAST OF THE AREA...AND FEEL ANY
POTENTIAL WRAP AROUND PRECIPITATION WILL BE EAST OF THE AREA AS
WELL.  HAVE GONE AHEAD AND REMOVED ANY CHANCES FOR PRECIP FOR THE
DAY WEDNESDAY AND WEDNESDAY NIGHT.  ANOTHER BOUNDARY WILL SET UP
THURSDAY NEAR THE OKLAHOMA/KANSAS BORDER AND COULD BE THE FOCUS OF
THUNDERSTORMS FOR THURSDAY AND FRIDAY...BUT CONFIDENCE IN THIS
FEATURE IS LOW...HAVE KEPT SLIGHT CHANCES IN.

OVERALL TEMPERATURES WILL BE IN THE 80S DURING THIS PERIOD...SLOWLY
INCREASING FROM WEDNESDAY TO FRIDAY.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SEVERAL BOUNDARIES WILL BE AFFECTING THE AREA INTO TONIGHT.
SYNOPTIC COLD FRONT/TROUGH WILL MOVE SOUTHEASTWARD INTO SOUTH
CENTRAL KS BY 00Z WHERE A DRYLINE SHOULD INTERSECT THE FRONT NEAR
THE OKLAHOMA BORDER. A REMNANT OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY AM MCS MAY SET UP FROM SOUTHEAST KS INTO SOUTHERN
MISSOURI BY PEAK HEATING. WITH MID-LEVEL TEMPERATURES VERY
WARM...THINK CAP WILL HOLD INTO MUCH OF THE AFTERNOON. HOWEVER THE
NAM AND HRRR MODELS SUGGEST WEAKENING CONVECTIVE INHIBITION BY 00Z
ALONG/E OF THE KS TURNPIKE. A 35 KT SOUTHWESTERLY LOW-LEVEL JET
WILL BE NOSING INTO THAT AREA EAST OF THE TURNPIKE PROVIDING
INCREASED CONVERGENCE THIS EVENING. THINK A FEW STORMS MAY DEVELOP
IN THE 22-01Z TIME FRAME ALONG/E OF THE TURNPIKE. UTILIZING VCTS
AT ICT AND CNU. FURTHER NORTHWEST...RSL/SLN/HUT SHOULD BE ON THE COOL SIDE
OF THE SYNOPTIC FRONT BY 00Z SO NOT EXPECTING THUNDERSTORMS AT
THOSE SITES. SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL BECOME
NORTH-NORTHEASTERLY BEHIND THE FRONT AS IT STALLS OVER SOUTHEAST
KS TONIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  90  70  97 /  30  20  40  10
HUTCHINSON      69  88  68  97 /  10  30  40  10
NEWTON          70  88  69  96 /  30  30  40  10
ELDORADO        71  90  69  95 /  30  20  40  10
WINFIELD-KWLD   73  94  71  98 /  30  20  30  10
RUSSELL         65  85  66  94 /  20  30  30  10
GREAT BEND      66  86  67  96 /  10  30  30  10
SALINA          68  86  68  94 /  20  30  30  10
MCPHERSON       69  87  68  96 /  10  30  40  10
COFFEYVILLE     74  93  72  93 /  30  20  30  10
CHANUTE         72  90  70  92 /  40  20  40  10
IOLA            72  89  69  91 /  40  20  40  10
PARSONS-KPPF    73  91  72  93 /  30  20  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 17, 9:01 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT FRI JUN 17 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
901 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE EVENING WITH THE BEST CHANCES EAST OF
HIGHWAY 14. THE PRIMARY THREATS WILL BE SIGNIFICANT DAMAGING
WINDS...UP TO GOLF BALL SIZED HAIL...AND LOCALIZED FLOODING DUE TO
THE INTENSE RAIN. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL AGAIN BE
POSSIBLE OVER MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY
AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS MAY MOVE
OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE SATURDAY NIGHT AND
EARLY SUNDAY MORNING...CAUSING SOME SEVERE THUNDERSTORMS. AGAIN
SUNDAY...THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL AND EAST-
CENTRAL IN THE AFTERNOON AND EVENING. ADDITIONALLY...AFTERNOON
HEAT INDICES WILL CLIMB INTO THE LOW 100S OVER SOUTHERN AND
SOUTHEAST KANSAS BOTH DAYS.

STRONG TO SEVERE THUNDERSTORM CHANCES SHOULD INCREASE FROM MONDAY
AFTERNOON THROUGH TUESDAY EVENING ACROSS THE AREA...AS A STRONG
COLD FRONT APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MOST
LIKELY EAST OF HIGHWAY 14.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/JMC/BILLINGS/HOWERTON

In the hours before

Local storm report, Jun 17, 9:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     LIGHTNING        4 E MCPHERSON           38.37N 97.59W
06/17/2011                   MCPHERSON          KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FEILD ON FIRE DUE TO A
            LIGHTNING STRIKE.

&&

SGS
Local storm report, Jun 17, 9:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             SALINA                  38.82N 97.62W
06/17/2011  E1.50 INCH       SALINE             KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Jun 17, 9:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     1 S INMAN               38.21N 97.77W
06/17/2011  E80 MPH          MCPHERSON          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED WIND GUSTS OF UP TO 80 MPH.

&&

SGS
Local storm report, Jun 17, 9:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             SALINA                  38.82N 97.62W
06/17/2011  E1.00 INCH       SALINE             KS   PUBLIC

            DELAYED REPORT OF 1 INCH HAIL IN SALINA.

&&

SGS
Local storm report, Jun 17, 9:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             13 E STERLING           38.21N 97.97W
06/17/2011  E1.75 INCH       RICE               KS   PUBLIC

&&

SGS
Local storm report, Jun 17, 9:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     4 N HUTCHINSON          38.12N 97.91W
06/17/2011  E60 MPH          RENO               KS   EMERGENCY MNGR

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline59 min
Jun 17, 8:27 PM CDTTornado WarningICTMcPherson, Rice22 min
Jun 17, 8:49 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno56 min
Jun 17, 8:56 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline64 min
Jun 17, 9:05 PM CDTSevere Thunderstorm WarningICTSaline55 min
Jun 17, 9:15 PM CDTAreal Flood WarningICTMcPherson, Saline5 hr
Jun 17, 9:19 PM CDTSevere Thunderstorm WarningICTReno, Rice56 min
Jun 17, 9:33 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Sedgwick57 min
Jun 17, 10:08 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice53 min
Jun 17, 10:24 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick66 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningICTChase67 min
Jun 17, 10:54 PM CDTSevere Thunderstorm WarningICTChase, Marion66 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningICTGreenwood61 min
Jun 17, 11:12 PM CDTAreal Flood WarningICTMarion5 hr
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick43 min
Jun 17, 11:32 PM CDTSevere Thunderstorm WarningICTButler, Marion58 min
Jun 17, 11:37 PM CDTSevere Thunderstorm WarningICTChase39 min
Jun 18, 12:18 AM CDTSevere Thunderstorm WarningICTButler43 min
Jun 18, 12:20 AM CDTSevere Thunderstorm WarningICTLincoln55 min
Jun 18, 12:49 AM CDTSevere Thunderstorm WarningICTGreenwood49 min
Jun 18, 1:00 AM CDTSevere Thunderstorm WarningICTBarton, Russell60 min
Jun 18, 1:40 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Reno, Rice65 min
Jun 18, 1:56 AM CDTSevere Thunderstorm WarningICTBarton, Russell39 min
Jun 18, 2:50 AM CDTSevere Thunderstorm WarningICTMcPherson, Saline44 min
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningICTChase, Marion39 min
Jun 18, 4:16 AM CDTSevere Thunderstorm WarningICTChase, Marion29 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningICTCowley60 min
Jun 18, 6:28 PM CDTSevere Thunderstorm WarningICTButler, Cowley62 min
Jun 18, 6:39 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson66 min
Jun 18, 6:55 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.